MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-250-12
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that distal section of the pipeline failed to open.The patient was undergoing surgery for treatment of an unruptured saccular aneurysm located at a right-sided anterior bifurcation of the middle cerebral artery, positioned on the side of the vessel, with the apex pointing downward.The maximum aneurysm diameter measured 2.2 mm; with a neck diameter of 2.1 mm.The landing zone artery size measured 2.23 mm distally and 2.4 mm proximally.It was noted that the patient¿s vessel tortuosity was normal.It was reported that a flow diverter stent implantation was performed for a middle cerebral artery bifurcation aneurysm.A phenom 27 microcatheter was used, and a ped2-250-12 flow diverter stent was selected.A 5f navien was used and a guidewire was used to advance the phenom 27 microcatheter to the m2 segment of the middle cerebral artery.The plan was to deploy the stent anterior to m1 bifurcation of the middle cerebral artery, opening the stent in the inferior branch, then retracting it to the m1 bifurcation to serve as the distal anchoring point.After opening the stent packaging and hydrating it with tirofiban, the stent was delivered to the target site.During deployment, the stent tip failed to open.The stent was continued to be deployed, releasing approximately 5 mm, but the distal end still did not open, while the mid-to-proximal segments gradually opened.After a further release of about 3 mm, the stent tip remained unopened.For surgical safety, the 27 microcatheter was advanced and attempted to retrieve and redeploy the stent, but the tip still could not open.The stent was then removed from the body.On the surgical table, gentle advancement of the stent delivery guidewire revealed aggregation at the stent tip, suspected to be damage.As the procedure had already lasted 2 hours and to prevent ischemic events for the patient, the device was replaced with a ped2-250-14 flow diverter stent, which was delivered and deployed successfully, completing the procedure smoothly.There were no patient symptoms or complications associated with this event.Dual antiplatelet therapy (dapt) was administered.The pipeline was not positioned in a bend.More than 50 percent of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to two times.No additional steps or other devices were required to attempt to open the pipeline.The pipeline was removed from the patient, and it was resheathed and removed together with the microcatheter.The pipeline was not used for an off-label indication.The pipeline and any accessory devices were prepared in accordance with the instructions for use (ifu).Ancillary devices include a phenom 27 microcatheter and 5f navien.
 
Event or Problem Description
Additional information received reported that the operator speculated that the protective small wing at the tip end of the stent might have been compressed by the vessel and failed to deploy, but this was only a hypothesis.
 
Additional Manufacturer Narrative
H3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24562860
Report Number2029214-2026-00403
Device Sequence Number8933390
Product Code OUT
UDI-Device Identifier00763000448684
UDI-Public(01)00763000448684(17)280907(10)D063294
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-250-12
Device Catalogue NumberPED2-250-12
Device Lot NumberD063294
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by ManufacturerNot provided
04/16/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/06/2026
05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight70 KG